Emily M. DeArdo

writer

Thirty-six or sixty-six?

health, transplantEmily DeArdoComment
IMG_8187.JPG

AKA: I’m getting too old for this. :-p

So for the last two weeks I’ve been on levaquin, a drug that my docs use to help with any infections I get—sinus infections, lung infections, etc. It’s our first line drug. But it’s not most people’s first line drug, because…they’re normal. :)

Me being me, I already take a fair amount of prophylactic (aka: drugs to keep me from getting sick) antibiotics. Since I’m always on those, when I do get an infection (which last happened during 2016), I have to go for harder core meds. It’s either cipro (which treats anthrax! Yay!), or levaquin.

These are in a class of drugs with a reaaaallly long name, but they have some fun side effects. (sarcasm font!) Cipro messes with my stomach; levaquin messes with my sleep. So when my ENT prescribed levaquin after seeing the start of a sinus infection, I resigned myself to alternating between Zzzquill and Tylenol PM for the next two weeks.

Well, this time, and in the “I’m getting too old for this” category, I’m having issues with my tendons, which is also a side effect of these meds. This is better than joint issues in one area only it isn’t nearly as painful. However, it is annoying because I don’t know how far I can force my body to go without a tendon rupturing (which does NOT sound fun). So far, my left knee, my right elbow, and my right wrist have been the most affected. Essentially, they’re just really sore, and I can’t do much. I can’t knit, which is driving me crazy, and it’s even hard for me to hold books, so I’m reading on my iPad (which thankfully I have). I’m essentially a lump on the couch.

Now, this irritates me to no end, because I do not LIKE being a lump. And I can’t even SLEEP or nap, because of the insomnia side effect. Grrrrrrrrrrrr.

Anyway, getting too old for this. :-P But at least my sinuses are better! And I’m getting to read a lot of Harry Potter.